Saturday, February 6, 2016

Fasciitis and encephalopathy after treatment with pembro/Keytruda

Eosinophilic fasciitis and acute encephalopathy toxicity from pembrolizumab treatment of a patient with metastatic melanoma.  Khoja, Maurice, Chappell, et al. Cancer Immunol Res.  2016 Jan 28

"Anti-PD1 inhibitors have significant activity in metastatic melanoma. Responses often occur early and may be sustained. The optimal duration of treatment with these agents is unknown. Here we report the case of a 51-year-old woman treated with pembrolizumab, as part of the Keynote-001 trial, as first line treatment for metastatic disease. She experienced a complete response after 13.8 months of treatment with no adverse events. One month after the last drug infusion and 18 months from starting treatment, the patient presented with eosinophilic fasciitis. She then developed acute confusion and weakness, thought to be secondary to intracranial vasculitis. High dose steroids were initiated with resolution of the fasciitis. Aspirin was commenced for presumed vasculitis with resolution of the neurological symptoms. To our knowledge, there are no previous reports of eosinophilic fasciitis or cerebral vasculitis due to anit-PD-1 agents. This case demonstrates that toxicity may occur in association with pembrolizumab treatment after a prolonged period of treatment without toxicity. Future trials should explore the optimal duration of treatment with pembrolizumab."

Myasthenia gravis exacerbation associated with Pembrolizumab.  Zhu and Li.  Muscle and Nerve. 2016 Jan 23.  (You can do a search to read the article if interested.)

Hopefully, both of these events will remain rare in melanoma patients treated with Pembro.  After all, when facing 'Stage V', what is a Stage IV melanoma patient to do???!!!  But, I figure the more we know about possible sequalae/side effects (rare though they may be) the better off we will be in our search for help should strange symptoms arise during and even after treatment.  Best - c

No comments:

Post a Comment